My brother was diagnosed with avascular necrosis. Any tips or suggestions for him?

See an MD. Avascular necrosis is the death of a joint due to disturbance of the blood supply. By far the most common is the hip joint and it mostly occurs as a side effect of long term, high dose steroid but also due to trauma to the joint. This is a serious problem, with significant joint pain and malfunction. Your brother has probably seen an orthopedic surgeon who can advise him about options.
Why did he get it. There are a variety of cause of avascular necrosis. This is where bones lose their blood supply. It can occur in the hips, knees, shoulders, wrists and other locations. To clarify the diagnosis we would need to know what about his general medical conditions, the location(s) of the avascular necrosis, the medications he takes, his habits incuding alcohol intake, and does he dive.

Related Questions

What are the signs of avascular necrosis?

Depends on location. Avn can occur many locations including hip, knee, ankle etc. Symptoms evolve slowly and may include pain and swelling of the affected joint. Read more...

What are the tests for avascular necrosis?

Osteonecrosis. Test for avn plain x-ray of the involved bone or joint and to confirm it the principat test is an mri.Dr seni. Read more...